The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Venlafaxine (Effexor)....here we go!!!!


#61

I have migraine associated vertigo with many symptoms. Effexor is a first line drug of choice for this condition. For me specifically, I use Effexor to deal with headaches, head pressure, dizziness, vertigo, brain fog, full ears and other symptoms. I can’t say if it helps with tinnitus. My tinnitus is a result of ear trauma and came along with hearing damage.


#62

just to add here, my tinnitus has lowered with effexor.


#63

I have seen a neuro otologist recently. He said the daily problems im having is anxiety based and to get therapy for that. But the prob is the anxiety is due to the dizziness im having and that im house bound now ! Its so frustrating.

I will have to chat to hom about that effexor thanks. Does it help alot with the dizzy and ear problem?


#64

Thanks jo :slight_smile: my cbt therapist said to me she’s never met anyone so resilient altho I struggles with nort the others I dived in! Anyhoo hope you and @lsengara have so much success with Effexor :slight_smile:


#65

See a different neurologist, one who knows the term migraine variant balance disorder. It’s not well known. It may be all in your head, but that doesn’t necessarily mean it’s a mental health issue. 50% of people who show up at dizziness clinics are actually expressing a form of migraine. Migraine is so very much more than just a headache.


#66

my therapist said the same to me! we just keep going.


#67

yes, go see someone that knows about this. Effexor helps many people with dizziness and ear problems and can help with anxiety. But if it doesnt work for you, there are many other meds. I am convinced that my anxiety was mainly due to my dizziness, so although you need to take care of the anxiety, dont minimize the migraine related symptoms, which are very unsettling for the body and mind.


#68

Hi Guys
Well im 8 days in taking Venlafaxine and so far so good😁 only side effects so far are vivid dreams, a bit of a upset tummy and when im not dreaming insomnia. And that is just on half a 37.5mg tablet.
I can say i do feel some improvement and this is evident to others as im getting out and about more without falling into bed dizzy because ive over done it. Im even going to up to the full tablet soon as feel i can handle this drug a lot better than some others ive taken.Even my ears and nose have calmed down a little from pulsating at bursting point!!!
Will post back once i go up to 37.5mg and let you all know how im getting on
Helen…ive been to tesco 3 times…im almost a regular!..my points card is bursting at the seams!!
Take care all
Jo xxx


#69

Hi Jo, that’s great news, delighted for you, I think it’s a great med so keep going. On 75mg now and today I had my first normal day in 2 years! Keep us posted, your tummy will settle eventually, the dreams hang around but I don’t mind them at all if I get a few more normal days. Well done x


#70

Wow…you are doing great…i so hope i get the same results once im on a fixed dose. Yes my tummy has been a little dicky but nothing that would put me off taking it. Keep me informed on how you are getting on…your posts make me feel so much better and give me hope
Jo x


#71

normal as no dizziness at all? that is great!


#72

Glad to hear it, Jo! I’m on week 2 of Effexor XR and overall am feeling quite encouraged. In a few more days I’ll be on the full 37.5mg dose and off the previous drug. It’ll take a while before I can truly assess results and I don’t want to get too excited yet. How marvelous it will be if I’ve found a drug that is effective for this condition, after 23 years of it.

I too have the unbelievably vivid, detailed, fantastical dreams. I’ve had them for the last six months, even before I started nortriptyline, so I thought it was a result of my being hit by a car, not the drugs. Interesting that this is a common experience of migraine drug users. I could do without the dreams; each night feels like a war, truth be told. But—I can live with this if the drug does its thing during my waking hours.


#73

when i had an accident many years ago, the dreams were crazy for like a year. I wasnt taking any meds at all. Doctors told me its a way the brain deals with the impact on the head.


#74

That is so interesting! Thank you for that. Nice to know the dreams might not be forever and that there is an accepted explanation apart from the meds.


#75

You’ve had head trauma? Apologies if you’ve mentioned this before but wasn’t sure if you had.

How long ago was this?


#76

I will of course Jo, still early days on this dose so time will tell I guess but I’m hopeful. Have a good day x


#77

Hi, yep as my neuro would class it ‘Crystal clear’… Felt great I possibly went mad as in I drove a distance to a shopping centre and went around getting a few bits for 2 hours all clear, didn’t need to put on my somnilight Amber glasses for lighting which is a first. Hopefully I don’t pay a price today, I’ll know in a couple of hours. So grateful to get a clear day, gives me hope and still in early days of this new dose. Hope you are doing well x


#78

Amazing…i feel ok today as well…dare i say that🤞
Jo x


#79

awesome! i have not had one yet, maybe a morning here and there. keep it up!


#80

yup, hit my head diving and had cervical fractures. Ouch!